Alert archive / Alabama / Wind Advisories in 2006

Wind Advisory 6, NWS Birmingham, AL

November 30, 200639 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Nov 30, 2006, 5:10 AM CST for 39 counties in Alabama. It took effect at Nov 30, 2006, 9:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2006, 5:10 AM CST (11:10 UTC)
In effect from
Nov 30, 2006, 9:00 PM CST
Expired
Dec 1, 2006, 6:02 AM CST
In force
9 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2006-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2006-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 301110
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
510 AM CST THU NOV 30 2006

...WINDY CONDITIONS EXPECTED TONIGHT...

.A STRONG STORM SYSTEM AND COLD FRONT WILL MOVE THROUGH ALABAMA
TONIGHT CAUSING SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH WITH
GUSTS UP TO 35 MPH.

ALZ011>015-017>050-302215-
/O.NEW.KBMX.WI.Y.0006.061201T0300Z-061201T1200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
510 AM CST THU NOV 30 2006

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
FRIDAY. 

A STRONG STORM SYSTEM AND COLD FRONT WILL ENTER NORTHWEST ALABAMA
TONIGHT BETWEEN 9 PM AND MIDNIGHT. THIS SYSTEM WILL CAUSE SUSTAINED
SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. THE FRONT
WILL MOVE INTO GEORGIA BETWEEN 6 AM AND 9 AM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES SUCH AS RVS...BUSSES...AND SEMI-TRUCKS DRIVING IN A
NORTH TO SOUTH OR SOUTH TO NORTH DIRECTION...SUCH AS ALONG
INTERSTATE 65. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS74 KBMX 302200
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
400 PM CST THU NOV 30 2006

...WINDY CONDITIONS EXPECTED TONIGHT...

.A STRONG STORM SYSTEM AND COLD FRONT WILL MOVE THROUGH ALABAMA
TONIGHT CAUSING SUSTAINED SOUTHWEST WINDS AROUND 20 MPH WITH
GUSTS UP TO 45 MPH.

ALZ011>015-017>050-010600-
/O.CON.KBMX.WI.Y.0006.061201T0300Z-061201T1200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
400 PM CST THU NOV 30 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST FRIDAY. 

A STRONG STORM SYSTEM AND ARCTIC COLD FRONT WILL ENTER WESTERN
ALABAMA BETWEEN 10 PM AND MIDNIGHT. THIS SYSTEM WILL CAUSE
SUSTAINED SOUTHWEST WINDS OF AROUND 20 MPH WITH GUSTS UP TO 45
MPH. THE FRONT WILL MOVE INTO GEORGIA BETWEEN 6 AM AND 8 AM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 35 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES
SUCH AS RVS...BUSSES...AND SEMI-TRUCKS DRIVING IN A NORTH TO
SOUTH OR SOUTH TO NORTH DIRECTION...SUCH AS ALONG INTERSTATE 65.
USE EXTRA CAUTION.

$$
000 
WWUS74 KBMX 010545
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1145 PM CST THU NOV 30 2006

...WINDY CONDITIONS EXPECTED OVERNIGHT...

.A STRONG STORM SYSTEM AND COLD FRONT WILL MOVE THROUGH ALABAMA
TONIGHT CAUSING SUSTAINED SOUTHWEST WINDS AROUND 20 MPH WITH
GUSTS UP TO 45 MPH.

ALZ011>015-017>050-011200-
/O.CON.KBMX.WI.Y.0006.000000T0000Z-061201T1200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1145 PM CST THU NOV 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

A STRONG COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE AREA OVERNIGHT.
THIS FRONT WILL CAUSE SUSTAINED SOUTHWEST WINDS OF AROUND 20 MPH
WITH GUSTS UP TO 45 MPH. THE FRONT WILL MOVE INTO GEORGIA BETWEEN
AFTER 6 AM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 35 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES
SUCH AS RVS...BUSSES...AND SEMI-TRUCKS DRIVING IN A NORTH TO
SOUTH OR SOUTH TO NORTH DIRECTION...SUCH AS ALONG INTERSTATE 65.
USE EXTRA CAUTION.

$$
000 
WWUS74 KBMX 010954
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 AM CST FRI DEC 1 2006

...GUSTY WINDS EXPECTED TO CONTINUE...

.GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TO CONTINUE FOR MUCH
OF THE DAY IN THE WAKE OF A STRONG COLD FRONT.

ALZ011>015-017>050-011200-
/O.NEW.KBMX.LW.Y.0031.061201T1200Z-061201T2000Z/
/O.CON.KBMX.WI.Y.0006.000000T0000Z-061201T1200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
354 AM CST FRI DEC 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...LAKE WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

WEST TO NORTHWEST WINDS WILL GRADUALLY DIMINISH DURING THE DAY
TODAY IN THE WAKE OF A STRONG COLD FRONT. GUSTY MORNING WINDS OF
30 MPH WILL DIMINISH TO AROUND 15 MPH THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 35 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES
SUCH AS RVS...BUSSES...AND SEMI-TRUCKS DRIVING IN A NORTH TO
SOUTH OR SOUTH TO NORTH DIRECTION...SUCH AS ALONG INTERSTATE 65.
USE EXTRA CAUTION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

JONES/90
000 
WWUS74 KBMX 011202
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 AM CST FRI DEC 1 2006

...GUSTY WINDS EXPECTED TO CONTINUE...

.GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TO CONTINUE FOR MUCH
OF THE DAY IN THE WAKE OF A STRONG COLD FRONT.

ALZ011>015-017>050-012000-
/O.CAN.KBMX.WI.Y.0006.000000T0000Z-061201T1200Z/
/O.CON.KBMX.LW.Y.0031.000000T0000Z-061201T2000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
602 AM CST FRI DEC 1 2006

...WIND ADVISORY IS CANCELLED...
...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND
ADVISORY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST
THIS AFTERNOON. 

WEST TO NORTHWEST WINDS WILL GRADUALLY DIMINISH DURING THE DAY
TODAY IN THE WAKE OF A STRONG COLD FRONT. GUSTY MORNING WINDS OF
30 MPH WILL DIMINISH TO AROUND 15 MPH THIS AFTERNOON.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Nov 30, 4:52 AM CST, 18 minutes earlier.

Area forecast discussion, Nov 30, 4:52 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
452 AM CST THU NOV 30 2006

.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)

AT 10Z A RATHER STRONG COLD FRONT IS LOCATED FROM YPSILANTI (KYIP) MI
TO HOT SPRINGS AR...TO LAREDO TX. THIS FRONT WILL MOVE EAST TODAY
AND ENTER NORTHWEST AL BETWEEN 03Z AND 06Z AND MOVE INTO GA BY
12Z. BY THE TIME THE FRONT MOVES THROUGH THE STATE IT SHOULD BE
MOVING AT ABOUT 30 MPH. THE MAJOR CONCERN WITH THIS FRONT WILL BE
STRONG WINDS. THERE IS A RATHER TIGHT PRESSURE GRADIENT ON EITHER
SIDE OF THE FRONT. THIS IS A CASE WHERE IT WILL BE HIGH SHEAR AND
LOW INSTABILITY. SINCE THE INSTABILITY IS NOT ALL THAT GREAT DONT
EXPECT MUCH IN THE WAY OF THUNDER BUT THERE COULD BE SOME ELEVATED
THUNDERSTORMS. WILL CONTINUE WITH THE IDEA OF ISOLATED THUNDER
WORDING THROUGH FRIDAY MORNING. WILL ISSUE A WIND ADVISORY VALID
FROM 03Z TO 12Z (SECOND PERIOD).

AT 06Z THE UPPER LEVEL LOW WILL BE AROUND MO AND MOVE STRAIGHT
NORTHEAST THOUGH 12Z. GUSTY WIND WILL CONTINUE INTO FRIDAY AND A
LAKE WIND ADVISORY MAY BE NEEDED.

TEMPERATURES WILL BE A CHALLENGE. AFTERNOON HIGHS TODAY WILL BE
IN THE 70S ONCE AGAIN. THE MORNING LOWS FRIDAY MORNING MAY VERY
WELL BE THE HIGHS FOR SOME LOCATIONS AS TEMPERATURES WILL NOT
RECOVER MUCH THROUGH THE DAY AND WILL EVEN FALL THROUGH THE DAY
ACROSS SOUTH CENTRAL ALABAMA. LOWS SATURDAY MORNING WILL RANGE
FROM THE MIDDLE 20S FOR THE COLDEST LOCATION AROUND HAMILTON TO
THE LOWER TO MIDDLE 30S ELSEWHERE.

SORRY FOR THE DELAY IN THE ZONES...HAD A BIT OF AN ISSUE WITH THE
WIND GUSTS.

80

.LONG TERM (SATURDAY THROUGH WEDNESDAY).

HELLO WEATHER FANS. STARTING THE PERIOD WITH A COUPLE OF REPRIVE
DAYS TEMP WISE...AND THEN THE DOOR SLAMS AGAIN. THIS AS ANOTHER
REINFORCING DRY COLD FRONT SWINGS THROUGH SUNDAY NIGHT. SHOULD SEE
WIDESPREAD 20S FOR OVERNIGHT LOWS ON MONDAY AND TUESDAY.

JONES/90

&&

.AVIATION...DISCUSSION FOR 06Z TAFS.

LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE ACROSS THE AREA AS
SOUTHERLY FLOW INCREASES THROUGH THE PERIOD. EXPECT MVFR CEILINGS
THROUGH THE ENTIRE FORECAST PERIOD. FROM 06Z TO 14Z SOME TEMPORARY
CEILINGS FROM 500 TO 1000 FEET CAN BE EXPECTED ALONG WITH PATCHY FOG
AND VSBYS 2 TO 4 MILES. ISOLATED SHOWERS WILL BE POSSIBLE AT ANY
TIME. SOUTHERLY WINDS WILL INCREASE ACROSS THE AREA AFTER 18Z WITH 10
TO 20 MPH POSSIBLE. A FEW THUNDERSTORMS MAY DEVELOP AFTER 00Z ACROSS
THE WESTERN SECTIONS AS A COLD FRONT APPROACHES AND WINDS MAY GUST
AS HIGH AS 25 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     74  41  42  29 /  50 100  20   0
ANNISTON    73  42  48  29 /  50 100  20   0
BIRMINGHAM  74  36  44  29 /  50 100  20   0
TUSCALOOSA  75  31  49  32 /  50 100  10   0
CALERA      74  38  46  30 /  50 100  20   0
AUBURN      72  48  46  31 /  30 100  40   0
MONTGOMERY  77  44  50  31 /  30 100  40   0
TROY        76  49  51  32 /  30 100  40   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR ALL OF CENTRAL AL FROM 9 PM TONIGHT THROUGH 6 AM
FRIDAY.

&&
Hazardous weather outlook, Nov 29, 6:36 PM CST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
636 PM CST WED NOV 29 2006

ALZ011>015-017>050-010036-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
636 PM CST WED NOV 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG ARCTIC FRONT WILL MOVE INTO NORTHWEST ALABAMA THURSDAY NIGHT
AND EXIT SOUTHEAST COUNTIES EARLY FRIDAY MORNING. SEVERAL SENSIBLE
WEATHER CONCERNS ARE POSSIBLE WITH THIS SYSTEM.

SEVERE THUNDERSTORMS...THE POTENTIAL FOR SEVERE THUNDERSTORMS
APPEARS LIMITED AT THIS TIME. A FEW STRONG STORMS ARE POSSIBLE WITH
THE MAIN THREAT BEING GUSTY WINDS AROUND 50 MPH. THE BEST CHANCE FOR
STRONG STORMS WILL BE BETWEEN 10 PM AND MIDNIGHT WEST INCLUDING
TUSCALOOSA AND HAMILTON...BETWEEN MIDNIGHT AND 3 AM CENTRAL
INCLUDING BIRMINGHAM AND MONTGOMERY...AND BETWEEN 3 AM AND 5 AM
EAST INCLUDING PHENIX CITY AND ANNISTON. AT THIS TIME...NOT ALL THE
PARAMETERS ARE LINING UP FOR A SEVERE WEATHER EPISODE. BUT THE
STRENGTH OF THE SYSTEM WILL NEED TO BE MONITORED FOR POTENTIAL
CHANGES.

WIND GUSTS...THE POTENTIAL FOR WIND GUSTS OF 30 TO 40 MPH LOOKS GOOD
AHEAD OF THE FRONT...NEAR THE FRONT...AND BEHIND THE FRONT. WINDS
WILL BECOME GUSTY ACROSS WESTERN ALABAMA GENERALLY AFTER 3 PM
THURSDAY SPREADING TO ALL LOCATIONS OVERNIGHT.  A FEW WEAKER TREES
AND TREE LIMBS MAY BE KNOCKED DOWN. LIGHTER OBJECTS SUCH AS TRASH
CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS MAY BE
TOSSED AROUND.

WINTER WEATHER...THE MOISTURE WILL BE EXITING CENTRAL ALABAMA BEFORE
THE FREEZING TEMPERATURES MOVE INTO THE AREA. THEREFORE...NO WINTER
WEATHER IS ANTICIPATED AT THIS TIME. FOR AREAS WEST OF A TUSCALOOSA
TO JASPER LINE...FREEZING TEMPERATURES ARE EXPECTED BY SUNRISE
FRIDAY MORNING. ANY LIQUID REMAINING ON THE GROUND FROM THE RAIN THE
NIGHT BEFORE...WILL FREEZE. THIS MAY PRODUCE A FEW HAZARDOUS
SPOTS ON AREA ROADWAYS. IF ANY ICE DEVELOPS ON THE ROADWAYS...IT WILL
QUICKLY MELT BETWEEN 8 AND 9 AM AS TEMPERATURES RISE INTO THE
MID AND UPPER 30S.

WE ARE IN THE HEART OF FALL SEVERE WEATHER SEASON. IF THE SEVERE
WEATHER PARAMETERS CAN BECOME A BIT MORE ALIGNED...THE CHANCES FOR
SEVERE WEATHER WOULD BE INCREASED. PLEASE STAY TUNED FOR FURTHER
INFORMATION REGARDING THIS DEVELOPING WEATHER SITUATION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BECOME NECESSARY THURSDAY NIGHT...BUT CONFIDENCE IS LOW AT THIS TIME.

KSL

Nearby

Wind Advisories in Alabama, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.